Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 14, 2020, 1:46 PM EDT for 5 counties in Rhode Island; Bristol County, Massachusetts. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2020, 1:46 PM EDT (17:46 UTC)
- Expired
- Jul 14, 2020, 2:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:30 PM EDT | TSTM WND DMG | Warwick, RI | LARGE BRANCHES DOWN ON WILLIAMSBURG DRIVE |
| Jul 14, 2:30 PM EDT | TSTM WND DMG | Warwick, RI | WIRES DOWN AT THE INTERSECTION ENDICOTT DRIVE AND STRAWBERRY FIELD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
086
WUUS51 KBOX 141746
SVRBOX
MAC005-RIC001-003-005-007-009-141845-
/O.NEW.KBOX.SV.W.0066.200714T1746Z-200714T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
146 PM EDT Tue Jul 14 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
West central Bristol County in southeastern Massachusetts...
Northeastern Washington County in Rhode Island...
North central Newport County in Rhode Island...
Eastern Kent County in Rhode Island...
Central Providence County in Rhode Island...
Bristol County in Rhode Island...
* Until 245 PM EDT.
* At 146 PM EDT, a severe thunderstorm was located over Smithfield,
or near Johnston, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, East
Providence, Woonsocket, Coventry, Cumberland, North Providence,
West Warwick, Johnston, North Kingstown, Bristol, Attleboro,
Smithfield, Lincoln, Central Falls, Somerset and Barrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4188 7169 4199 7149 4171 7113 4168 7119
4172 7116 4172 7126 4167 7124 4164 7129
4168 7128 4160 7133 4171 7129 4179 7137
4179 7138 4165 7136 4166 7137 4169 7145
4160 7140 4160 7137 4158 7144
TIME...MOT...LOC 1746Z 323DEG 13KT 4188 7154
HAIL...1.00IN
WIND...60MPH
$$
Chai2 follow-up statements
644
WWUS51 KBOX 141818
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
218 PM EDT Tue Jul 14 2020
MAC005-RIC001-003-005-007-009-141845-
/O.CON.KBOX.SV.W.0066.000000T0000Z-200714T1845Z/
Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-Bristol RI-
218 PM EDT Tue Jul 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WEST CENTRAL BRISTOL...NORTHEASTERN WASHINGTON...NORTH CENTRAL
NEWPORT...EASTERN KENT...CENTRAL PROVIDENCE AND BRISTOL COUNTIES...
At 218 PM EDT, severe thunderstorms were located along a line
extending from near North Smithfield to West Warwick, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, East
Providence, Woonsocket, Coventry, Cumberland, North Providence, West
Warwick, Johnston, North Kingstown, Bristol, Attleboro, Smithfield,
Lincoln, Central Falls, Somerset and Barrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4188 7169 4199 7149 4171 7113 4168 7119
4172 7116 4172 7126 4167 7124 4164 7129
4168 7128 4160 7133 4171 7129 4179 7137
4179 7138 4165 7136 4166 7137 4169 7145
4160 7140 4160 7137 4158 7144
TIME...MOT...LOC 1818Z 330DEG 11KT 4195 7152 4168 7153
HAIL...1.00IN
WIND...60MPH
$$
Loconto002
WWUS51 KBOX 141843
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
243 PM EDT Tue Jul 14 2020
MAC005-RIC001-003-005-007-009-141851-
/O.EXP.KBOX.SV.W.0066.000000T0000Z-200714T1845Z/
Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-Bristol RI-
243 PM EDT Tue Jul 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRISTOL...
NORTHEASTERN WASHINGTON...NORTH CENTRAL NEWPORT...EASTERN KENT...
CENTRAL PROVIDENCE AND BRISTOL COUNTIES WILL EXPIRE AT 245 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. A new Severe
Thunderstorm Warning has been issued for Eastern Rhode Island with
the continuing threats of gusty winds, small hail and heavy rain
that can lead to localized urban poor drainage flooding.
LAT...LON 4188 7169 4199 7149 4171 7113 4168 7119
4172 7116 4172 7126 4167 7124 4164 7129
4168 7128 4160 7133 4171 7129 4179 7137
4179 7138 4165 7136 4166 7137 4169 7145
4160 7140 4160 7137 4158 7144
TIME...MOT...LOC 1841Z 323DEG 13KT 4189 7146 4162 7147
$$
ChaiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:25 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 14, 1:25 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
125 PM EDT Tue Jul 14 2020
.SYNOPSIS...
Strong to severe thunderstorms possible across southern New
England this afternoon. Main threats are damaging wind gusts,
hail and heavy rainfall which could bring localized flash
flooding. High pressure brings fair weather Wednesday and
Thursday. Scattered showers and thunderstorms return Friday and
Friday night. Warmer and more humid weather returns this
weekend. Another cold front may bring a few thunderstorms
Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
125 PM Update:
Radar shows convection in two general areas: one across CT
Valley and second near Cape Cod and Islands. CAMs are having a
difficult time pinpointing storm development and have been slow
to initiate ongoing convection.
Starting to see cumulus field increasing on satellite across
more of CT, RI, and SE MA so we expect these areas to be focus
for storms through late afternoon. Environment features
1000-1500 J/kg of MLCAPE and decent mid level lapse rates of up
to 6.5C/km in these areas. We also have up to 30kt of effective
shear in SE MA, so this area is location of greatest concern
for severe storms this afternoon, as it is the area where all 3
conditions overlap.
Elsewhere, storms have worked over airmass so unless we are
able to get enough destabilization, that may be all for the
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Highlights
* Any showers and storms diminishing during the evening. Low
clouds linger tonight due to onshore flow. Much cooler with
lows falling into the 50s across the interior and the low 60s
along the coast.
* Drier weather across southern New England on Wednesday. Cannot
rule out an isolated shower across the CT River Valley. Cooler
temperatures continue with readings generally in the 70s.
Tonight...
Nearly neutrally tilted trough slides offshore. Behind the
trough a ridge axis will build from the central Great Lakes into
the eastern Great Lakes.
Shower and storms diminishing as the trough lifts offshore and
due to the loss of heating. Onshore flow persists and expect low
clouds to advect further inland. Dew points falling into the
upper 50s and low 60s across the region. Will feels much more
comfortable. Low temperatures falling into the 50s across the
interior and the low 60s along the coast.
Wednesday...
Ridge axis building into western portions of New England from
the eastern Great Lakes. This will provide dry and quiet weather
across the majority of southern New England. Will have cool
northeasterly winds becoming easterly at 925 hPa. This will
continue to advect cooler air in. Dew points remain comfortable
with readings in the upper 50s and low 60s. High temperatures
generally in the 70s. Could have some low 80s across the CT
River Valley.
Not out of the question that the combination of the easterly
flow and diurnal heating results in some orographically driven
showers across the higher terrain of CT and western MA. Little
to no instability present, so do not anticipate any
thunderstorms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Mostly dry Thursday then rain and thunderstorms return late
Thursday night and Friday
* Warmer temperatures and increasing humidity for the weekend
Details...
High pressure remains in control at the sfc with mid level ridging
aloft Wed night and Thursday. The pattern breaks down late Thursday
night and Friday as a mid level shortwave and frontal system swings
through bringing the return of rain and thunderstorms. Zonal flow
and high pressure influence keep dry and increasingly hot/humid
conditions in the forecast for the weekend into next week.
High pressure nosing down from Quebec remains in place Wednesday
night into Thursday. This keeps southern New England largely dry
with partly cloudy skies as moisture lingers around 850 mb.
Temperature-wise things remain relatively comfortable and below
normal; in the low 80s inland, mid-upper 70s east. This will be the
last day of the cooling NE flow influence, however, as winds shift
out of the SE late in the day and SW by Thursday night as the high
moves out.
On its heels is a sfc low over southern Canada moving into northern
New England Thursday night and Friday. Timing has been slowed down a
bit, but by early Friday morning WAA showers should have moved into
western MA ahead of the cold front which moves through around late
Friday night or early Saturday morning. Ahead of the cold front
convective parameters are marginally favorable for a few strong
storms (CAPE near 1000 J/kg and bulk shear of 25-30 kts) but lapse
rates are rather poor which could be a limiting factor. Thunderstorm
potential will likely be dependent on the timing of the cold front
which, if it comes through as slowly as it's looking currently, may
be too late to take advantage of the more favorable afternoon
temperature profile. Stay tuned.
For the weekend the post frontal airmass looks drier with high
pressure building over southern New England. This brings with it the
return of normal to above normal temperatures nearing 90 F. The
airmass becomes less comfortable too, as higher humidity returns on
southerly flow; dewpoints once again approaching 70 F.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update: Moderate confidence.
Scattered showers/storms will bring local MVFR/IFR conditions.
Focus should shift from CT Valley to central/eastern MA and RI
later this afternoon. Meanwhile, IFR ceilings near Cape Cod and
Islands should lift by mid afternoon, resulting in VFR
conditions.
MVFR/IFR ceilings prevail tonight and will be slow to erode
Wed but expect gradual improvement to MVFR and lower-end VFR
ceilings Wed afternoon and Wed night.
KBOS Terminal...Moderate confidence in TAF, mainly due to
uncertainty with location of TS. Main time frame should be
19Z-23Z but per coordination with CWSU ZBW, leaving out mention
due to low probability.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Saturday/...
Thursday: Mainly VFR, with local MVFR possible.
Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA.
Friday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA, slight chance TSRA.
Friday Night: Mainly VFR, with areas IFR possible. Slight
chance SHRA, isolated TSRA.
Saturday: VFR.
&&
.MARINE...
Small Craft Advisories remain in effect across the southern
waters due to wave heights around 5 ft. Low clouds and fog
across the eastern waters into late this morning. May need a
Small Craft Advisory late tonight across the eastern waters due
to building waves. This is a result of strengthening northeast
winds. Have held off in the current update as have some doubts
in wind speeds and resultant waves.
High Surf Advisory remains in effect for the Islands, including
Block Island, until Tuesday evening for south facing beaches
due to the rip current risk and breaking 4-6 ft waves in the
surf zone.
Outlook /Wednesday Night through Saturday/...
Wednesday: Winds less than 25 kt. Seas up to 5 ft.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday through Thursday Night: Winds less than 25 kt.
Friday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.
Friday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms.
Saturday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory until 8 PM EDT this evening for MAZ023-024.
RI...High Surf Advisory until 8 PM EDT this evening for RIZ008.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ235-
237-255-256.
&&
SYNOPSIS...BL/BW
NEAR TERM...JWD
SHORT TERM...BL
LONG TERM...BW
AVIATION...JWD
MARINE...BL/Loconto/BWHazardous weather outlook, Jul 14, 4:35 AM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 435 AM EDT Tue Jul 14 2020 MAZ023-024-RIZ008-150845- Dukes MA-Nantucket MA-Block Island RI- 435 AM EDT Tue Jul 14 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-150845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 435 AM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ002>022-026-RIZ001>007-150845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 435 AM EDT Tue Jul 14 2020 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms are possible across southern New England today. The main threats with storms are damaging wind gusts, hail, frequent lightning and heavy rainfall. The heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 14, 1:12 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 112 PM EDT Tue Jul 14 2020 MAZ003-004-012-141800- Southern Worcester MA-Eastern Franklin MA-Northern Worcester MA- 112 PM EDT Tue Jul 14 2020 ...STRONG THUNDERSTORM MOVING INTO CENTRAL WORCESTER COUNTY... At 111 PM EDT, Doppler radar was tracking a strong thunderstorm near Petersham, or 7 miles southeast of Orange, moving southeast at 25 mph. Penny size hail and wind gusts up to 50 mph will accompany this storm, along with cloud to ground lightning and brief heavy downpours. Locations impacted include... Worcester, Holden, Spencer, Athol, Leicester, Templeton, Rutland, Barre, Paxton, North Brookfield, Hubbardston, Hardwick, East Brookfield, Oakham, Phillipston, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4251 7236 4261 7216 4232 7181 4220 7204 TIME...MOT...LOC 1711Z 316DEG 22KT 4251 7220 Loconto
Special weather statement, Jul 14, 1:29 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
129 PM EDT Tue Jul 14 2020
MAZ012-013-017-020-RIZ001-002-141815-
Southern Worcester MA-Western Norfolk MA-Southern Bristol MA-
Northern Bristol MA-Northwest Providence RI-Southeast Providence RI-
129 PM EDT Tue Jul 14 2020
...STRONG THUNDERSTORM APPROACHING NORTHERN RHODE ISLAND AND
BRISTOL COUNTY IN MASSACHUSETTS...
At 128 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Smithfield, or near Woonsocket, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential rainfall may also produce localized urban poor
drainage flooding.
Locations impacted include...
Providence, Pawtucket, Taunton, East Providence, Woonsocket,
Cumberland, North Providence, Franklin, North Attleborough,
Attleboro, Mansfield, Easton, Smithfield, Lincoln, Central Falls,
Norton, Foxborough, Bellingham, Burrillville and Swansea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4184 7137 4186 7138 4184 7138 4190 7165
4205 7163 4206 7112 4179 7115
TIME...MOT...LOC 1728Z 275DEG 17KT 4196 7155
ChaiLocal storm report, Jul 14, 1:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
137 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL ELLINGTON 41.90N 72.47W
07/14/2020 M1.00 INCH TOLLAND CT BROADCAST MEDIA
&&
EVENT NUMBER BOX2001713
AEDLocal storm report, Jul 14, 1:41 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
141 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SOMERS 41.98N 72.45W
07/14/2020 TOLLAND CT AMATEUR RADIO
TREE DOWN ON HUTTON ROAD
&&
EVENT NUMBER BOX2001714
AEDLocal storm report, Jul 14, 1:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
142 PM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/14/2020 TOLLAND CT AMATEUR RADIO
TREE DOWN ON HOFFMAN ROAD
&&
EVENT NUMBER BOX2001715
AEDSpecial weather statement, Jul 14, 1:42 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
142 PM EDT Tue Jul 14 2020
MAZ017-020-RIZ001>007-141830-
Southern Bristol MA-Northern Bristol MA-Northwest Providence RI-
Bristol RI-Washington RI-Western Kent RI-Eastern Kent RI-Newport RI-
Southeast Providence RI-
142 PM EDT Tue Jul 14 2020
...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO THE PROVIDENCE
RHODE ISLAND AREA...
At 140 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorm over Scituate and just east of Foster, moving southeast
at 20 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm. Torrential downpours and cloud to ground lightning can also
be expected.
Locations impacted include...
Providence, Warwick, Cranston, East Providence, Coventry, North
Providence, West Warwick, Johnston, North Kingstown, Bristol,
Smithfield, Portsmouth, Barrington, Swansea, Seekonk, East Greenwich,
Rehoboth, Warren, Scituate and Glocester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4172 7176 4188 7165 4179 7115 4170 7124
4171 7124 4172 7126 4167 7124 4161 7127
4168 7128 4158 7133 4166 7135 4163 7133
4171 7129 4179 7137 4178 7139 4165 7136
4168 7145 4153 7134
TIME...MOT...LOC 1740Z 296DEG 16KT 4177 7162
LocontoThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:29 PM EDT | Special Weather Statement | BOX | Providence | 46 min |
| Jul 14, 1:42 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 48 min |
| Jul 14, 2:01 PM EDT | Special Weather Statement | BOX | Providence | 44 min |
| Jul 14, 2:24 PM EDT | Flash Flood Warning | BOX | Kent, Providence, Washington | 100 min |
| Jul 14, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 68 min |
| Jul 14, 2:58 PM EDT | Flash Flood Warning | BOX | Newport, Washington | 105 min |
| Jul 14, 5:20 PM EDT | Special Weather Statement | BOX | Providence | 40 min |
| Jul 14, 6:02 PM EDT | Special Weather Statement | BOX | Bristol, Newport | 43 min |
| Jul 13, 8:08 PM EDT | Special Weather Statement | BOX | Middlesex | 52 min |
| Jul 13, 8:12 PM EDT | Special Weather Statement | BOX | Hampden | 63 min |
| Jul 13, 8:31 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jul 13, 8:57 PM EDT | Special Weather Statement | BOX | Middlesex, Suffolk | 48 min |
| Jul 13, 9:30 PM EDT | Special Weather Statement | BOX | Suffolk | 45 min |
| Jul 14, 9:42 AM EDT | Special Weather Statement | BOX | Essex | 63 min |
| Jul 14, 10:36 AM EDT | Special Weather Statement | BOX | Suffolk | 39 min |
| Jul 14, 11:00 AM EDT | Special Weather Statement | BOX | Dukes | 60 min |
| Jul 14, 11:01 AM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 14, 11:17 AM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 14, 11:26 AM EDT | Special Weather Statement | BOX | Franklin | 49 min |
| Jul 14, 11:35 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 55 min |
| Jul 14, 12:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 55 min |
| Jul 14, 12:19 PM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Jul 14, 12:29 PM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| Jul 14, 12:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 42 min |
| Jul 14, 1:03 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jul 14, 1:08 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 67 min |
| Jul 14, 1:12 PM EDT | Special Weather Statement | BOX | Worcester | 48 min |
| Jul 14, 1:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 14, 1:53 PM EDT | Special Weather Statement | BOX | Hampden | 37 min |
| Jul 14, 2:10 PM EDT | Special Weather Statement | BOX | Middlesex | 50 min |
| Jul 14, 2:11 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 14, 3:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jul 14, 3:10 PM EDT | Small Craft Advisory | BOX | 33 hr | |
| Jul 14, 3:33 PM EDT | Special Weather Statement | BOX | Essex | 57 min |
| Jul 14, 3:40 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 14, 3:45 PM EDT | Special Weather Statement | BOX | Franklin | 45 min |
| Jul 14, 4:21 PM EDT | Special Weather Statement | BOX | Essex | 39 min |
| Jul 14, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 14, 4:40 PM EDT | Special Weather Statement | BOX | Hampshire | 50 min |
| Jul 14, 4:57 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 14, 5:04 PM EDT | Special Weather Statement | BOX | Suffolk | 41 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | BOX | Norfolk | 48 min |
| Jul 14, 6:41 PM EDT | Special Weather Statement | BOX | Bristol | 49 min |
| Jul 14, 7:50 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2020Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.